Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

When bump or scrape arm, it tears easily and bleeds. Suggest ways to increase elasticity of skin?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6597 Questions
When I bump my arm or scrape my arm, it tears easily and bleeds. Is there a natural way to increase the elasticity of my skin. I am 68 and this has been a problem since my 40's.
Posted Sat, 19 Oct 2013 in Skin Hair and Nails
Answered by Dr. Pavan Kumar Gupta 1 hour later
Brief answer..At old age skin tends to become more fragile and this bleeds easily.

Detailed answer....


Thanks for the query.

This happens because you loose layer of fat because of advancing age and this process can get enhanced if you are taking some blood thinner like aspirin,coumadin,plavix etc.

In addition to the loss of the fatty layer beneath the skin, one of the largest contributors to this tendency is actually chronic and lifelong accumulation of sun damage which causes breakdown of the elastic and resilient fibers of collagen and elastin in the skin's dermis layer. 
Additionally, these elastic fibers usually line blood vessel walls in the skin, so when sun damage accumulates, the vessel walls themselves are not as resilient, and can be more fragile, creating easy bruisability, even from no obvious known trauma.
Natural ways to increase the elasticity are...
Taking supplements like good protein,VIT C,VIT E etc.
Keep good hydration of skin by taking more fluids.
Prevent sun burn
Use of sunscreens,when outdoors
Applying creams containing more of VIT A .
Keeping skin moist by using lotions and moisturisers.
Avoid using heavily perfumed soaps.
Avoiding very hot water for taking bath

I hope it helps however you may revert to me for any further query.
Best of luck

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor